Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 10, 2021, 6:50 PM MST. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 6:50 PM MST (01:50 UTC)
- Expired
- Jul 10, 2021, 7:15 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 31 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:05 PM MST | TSTM WND GST 60 | 6 Sw Tucson, AZ | ASOS STATION KTUS TUCSON INTERNATIONAL AIRPORT. |
| Jul 10, 7:23 PM MST | TSTM WND DMG | 3 Wnw Tucson, AZ | LARGE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 3304 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS85 KTWC 110150 SPSTWC Special Weather Statement National Weather Service Tucson AZ 650 PM MST Sat Jul 10 2021 AZZ504-507-513-514-110215- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 650 PM MST Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 715 PM MST... At 649 PM MST, Doppler radar was tracking a strong thunderstorm over Vail, or 15 miles southeast of Davis-Monthan Air Force Base, moving northwest at 25 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm and the outflow out ahead of these storms. Locations impacted include... Tucson, Sahuarita, Green Valley, Davis-Monthan Air Force Base, Tanque Verde, Vail, South Tucson, East Sahuarita, Summit, Corona De Tucson, Tucson International Airport, Saguaro National Park East, Catalina Foothills, Rita Ranch and San Xavier Mission. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight MST for southeastern Arizona. LAT...LON 3232 11095 3220 11047 3187 11069 3186 11109 TIME...MOT...LOC 0149Z 126DEG 22KT 3199 11072 $$ GL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:00 PM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 200 PM MST Sat Jul 10 2021 .SYNOPSIS... Southern Arizona will remain in an active pattern for isolated thunderstorms and hot daytime highs for the next several days. Impacts will include blowing dust, potential flash flooding and gusty and erratic winds. && .DISCUSSION... Lots of sunshine has allowed energy to build across Southern Arizona today, with Marana and Tucson already at 105 degrees each. High resolution models have continued to point to an active late afternoon start to isolated thunderstorm activity initiating off of the Mogollon Rim. Some convection has already started in Northern Greenlee County, moving swiftly southwestward. With PW values at or above 1.5 inches, heavy localized rainfall will be one of the main impacts to watch for the rest of today. Even with fast moving storms, the flash flooding potential does remain, especially over dry areas and existing burn scars. Additionally, due to the potential for stronger updrafts and accompanying outflow, blowing dust will be an issue for parts of Pinal and Pima County through the evening hours. Therefore, in coordination with WFO Phoenix, we've issued a Blowing Dust Advisory for those areas valid from 00-06 UTC. Another interesting wrinkle is the HREF is highlighting areas near the US/MX border with some interesting updraft helicity probabilities. If storms do fire in those areas, close attention will need to be paid to their structure. Sunday brings another chance for isolated thunderstorm activity, which will continue well into the middle of next week. && .AVIATION...Valid through 12/00Z. ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will propagate to the southwest through late this evening. Best timing for thunderstorms affecting KTUS is between 11/01z and 11/07z, and KOLS between 02-06z. Wind gusts to 50 kts possible near the strongest TSRA. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms are again possible today, forming off the Mogollon Rim this afternoon and moving to the SW during the evening and overnight hours. Gusty outflow winds will be the primary concern with these storms. Min RH values will generally be in the 15-25 percent range for lower elevations through Monday with very good overnight recoveries before increasing Tuesday onward. Surface winds will be light and follow normal daily trends when not influenced by storms. && && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 5 PM this afternoon to 11 PM MST this evening for AZZ501-502-504>506. && Public...Singer Aviation...Dang Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 10, 5:21 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
521 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST 2 NW SIERRA VISTA 31.58N 110.35W
07/10/2021 M60 MPH COCHISE AZ ASOS
ASOS STATION KFHU LIBBY FIELD/SIERRA VISTA
AIRPORT.
&&
KJSLocal storm report, Jul 10, 5:25 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
525 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST HUACHUCA CITY 31.63N 110.33W
07/10/2021 M70 MPH COCHISE AZ PUBLIC
PRIVATE WEATHER STATION.
&&
KJSLocal storm report, Jul 10, 5:33 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
533 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 3 SW PATAGONIA 31.52N 110.78W
07/10/2021 E1.01 INCH SANTA CRUZ AZ PUBLIC
1.01 INCH HAIL.
&&
KJSLocal storm report, Jul 10, 5:39 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
539 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 6 WSW HUACHUCA CITY 31.60N 110.43W
07/10/2021 M91 MPH COCHISE AZ ASOS
ASOS STATION KALK PIONEER AIRFIELD.
&&
KJSLocal storm report, Jul 10, 6:25 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
625 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 8 W BENSON 31.96N 110.43W
07/10/2021 E1.00 INCH COCHISE AZ TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
KJSSpecial weather statement, Jul 10, 6:50 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 650 PM MST Sat Jul 10 2021 AZZ504-507-513-514-110215- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 650 PM MST Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 715 PM MST... At 649 PM MST, Doppler radar was tracking a strong thunderstorm over Vail, or 15 miles southeast of Davis-Monthan Air Force Base, moving northwest at 25 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm and the outflow out ahead of these storms. Locations impacted include... Tucson, Sahuarita, Green Valley, Davis-Monthan Air Force Base, Tanque Verde, Vail, South Tucson, East Sahuarita, Summit, Corona De Tucson, Tucson International Airport, Saguaro National Park East, Catalina Foothills, Rita Ranch and San Xavier Mission. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight MST for southeastern Arizona. LAT...LON 3232 11095 3220 11047 3187 11069 3186 11109 TIME...MOT...LOC 0149Z 126DEG 22KT 3199 11072 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:10 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 10, 5:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 61 min |
| Jul 10, 5:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Jul 10, 5:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 52 min |
| Jul 10, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 60 min |
| Jul 10, 5:42 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 10, 5:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 59 min |
| Jul 10, 6:05 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 40 min |
| Jul 10, 6:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 26 min |
| Jul 10, 6:22 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 53 min |
| Jul 10, 6:57 PM MST | Dust Storm Warning | TWC | Pima, Santa Cruz | 63 min |
| Jul 10, 6:57 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 48 min |
| Jul 10, 7:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 39 min |
| Jul 10, 7:07 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 83 min |
| Jul 10, 7:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 61 min |
| Jul 10, 7:29 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 2 hr |
| Jul 10, 7:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 55 min |
| Jul 10, 8:00 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 86 min |
| Jul 10, 8:06 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 10, 8:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 10, 8:22 PM MST | Flash Flood Warning | TWC | Pima | 113 min |
| Jul 10, 8:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 61 min |
| Jul 10, 8:40 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 66 min |
| Jul 10, 8:41 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 10, 8:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 10, 8:51 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 10, 8:51 PM MST | Tornado Warning | TWC | Pima | 14 min |
| Jul 10, 9:45 PM MST | Special Weather Statement | TWC | 60 min | |
| Jul 10, 10:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 10, 10:20 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 10, 10:36 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 11, 4:12 PM MST | Special Weather Statement | TWC | Greenlee | 33 min |
| Jul 11, 4:44 PM MST | Special Weather Statement | TWC | Greenlee | 46 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.